Results 1 to 8 of 8

Thread: Trying to concieve

  1. #1
    rinaevita Guest

    Unhappy Trying to concieve

    Hi,

    Don't know if anybody else has gone through this.
    This is my first time, so here goes.

    My husband and i are trying to have a baby but up until December i was taking Deprovera. I was on it for about 6 years!!! (Too long). While i was on it i did not have my periods (they stopped altogether).
    About 6 weeks ago i had them for 2.5 days but then they went away and now i have not had anything since.
    I was prescribed Clomid by the Gyno but am a bit scared of taking it, as i do not want to have multiple births (a chance when on it), and do not know that much about it (other than it has a lot of side effects).
    I have been moody and my boobs really sore lately, its very frustrating not knowing whats going on in there!!!
    Has anyone been in the same boat??
    Would love to have a baby, but not hapening at all. Its starting to make me a bit emotional dealing with it.



    Thanks.

  2. #2

    Join Date
    Jan 2008
    Location
    in my head
    Posts
    1,975

    Default

    Hi Rinaevita and welcome to BB!!

    I have no experience with Deprovera or Clomid but wanted to give you a as it sounds like you are doing it tough. I do know that it can take some time for your body to get back into its normal cycle after coming of any kind of medical/medication style birth control.

    There are heaps of knowledgable men and women here on BB. If I were you, I would re-post this in the Long Term Trying to Conceive and Assisted Conception forum. Heaps of girls here are on (or have previously taken) clomid.

    I hope your TTC journey from this point is a short one. All the best.

  3. #3

    Join Date
    Dec 2006
    Location
    In my own private paradise
    Posts
    15,272

    Default

    Rinaevita - firstly, welcome to BB!! you'll find lots of helpful people here, and keep you company from ttc through to birth and beyond!!

    with the depo, it's possible it has messed your body up after such a long period of time. i would suggest getting a second opinion from a GP, and a lot more investigation, as clomid isn't something i would take lightly. i would think you'd need to have hormone tracking to see what is happening with your body if you've only had a bleed once since ceasing birth control. i wouldn't think it would be automatically assumed that clomid is the answer. have you been tested for things like polycystic ovaries as a reason for no cycle? i'm sure there is a lot more that you can be tested for BEFORE moving to ovulation induction drugs.

    IF you move to clomid, or want some more support/information from the ladies that are currently using it, there is a thread dedicated to those TTC using clomid here - there hasn't been a lot of active posting lately, but i'm sure if you post that you want some advice, those of us that have used it in the past will pop in and help you out. at a minimum, you wouldn't be able to start clomid until you next have a period, so if that doesn't appear to be happening any time soon, you may need some help to force her to come.

    good luck with getting some more info, and with your ttc journey - hope it's a short one

    BG

  4. #4

    Default

    Hormone based Birth control can really mess up your system - years ago when I came off the Pill my cycles were all over the place, and I have heard many people say it's taken a long time for their bodies to recover from provera.

    I would suggest you try charting and/or keeping track of your cervical mucus to start getting to know your body. Vitex is a good supplement to take which can help your body regulate its hormones. I have used it before and recommend it but some women don't like it as there can be a risk of miscarriage.

    As for clomid, there have been lots of women here who take it and to my knowledge I know they haven't had multiple births, it can cause nasty emotional side effects though. I would try other avenues first before taking it.

    Good luck!

  5. #5

    Join Date
    Jan 2006
    Location
    Dunedin New zealand
    Posts
    1,545

    Default

    hi there and welcome to BB,hope your TTC is a short one.

  6. #6

    Join Date
    Oct 2007
    Location
    Melbourne
    Posts
    163

    Default

    Hi rinaevita,

    I was on depo years ago and I think I was on it for a year or two. I only stopped when I went overseas and travelled and would not have access to the injection. Anyway it took a while for my body to get back to normal. I think it was a few months before I had a period and then it was only a day or two. I was not TTC back then so I didn't really care. My bosy did get back to normal eventually.

    I don't know if this really helps. The best thing might be just waiting and letting your body get back to 'normal' as it will. I don't think clomid can help as it is very common for women who have been on depo for a while to take a while for their period to come back.


  7. #7

    Join Date
    Nov 2006
    Location
    Somewhere Over The Rainbow
    Posts
    3,094

    Default

    Hi hun and welcome to BB

    I hate depo with a passion - i really do not understand how this horrible thing can be on the market (JMO).

    I only ever had 3 shots - and it screwed my body up completely. I dont mean to sound doom and gloom, but i also had 2 miscarriages in the 3 years after stopping and i truly believe depo was to blame.

    Prior to being on depo, even prior to the pill, my period was four days long, 2 heavy days 2 light, and it came on the 21st day at then end of the previous. Like clockwork!

    After i came off depo it only took about 2 months for my period to return. If you could call it a period. They were max 2 days and i could have worn one panty liner the whole time without a need for changing they were so light!!! And the pain, oh my i only then found out what period pain really was.

    After my second MC i was charting to take all the info to a FS and only then did they start to get a bit longer - there was actually a need to change a thin pad, i was so happy! My periods ended up going for 3 days, with a little spotting on the 4th.

    Only now have i fallen (quite by accident, we wanted to see the FS first) and looks like this one is sticking around - im now 14 weeks.

    So I strongly sugest you get more than one opinon - i wouldnt be putting even more chemicals into my body until i was sure of what was messing it up!

    Once again, sorry for the doom and gloom story but i hope it sheds some light for you. Best of luck with TTC xxx

  8. #8

    Join Date
    Mar 2007
    Location
    outer South East Melbourne
    Posts
    2,881

    Default

    Your mood swings are probably being caused by Clomid. I had to stop taking it because of them. It didn't result in a pregnancy nor any change to my cycle so I don't think it was working for me anyway. Clomid can work miracles in some women but in others it does nothing, but unfortunately for most doctors it's the first thing they throw at you without investigating other things first. Multiples do happen - there's a show on Foxtel about Quins that were born solely because of Clomid but I think they are pretty rare (apart from twins).

    One thing I've learnt is that after being on any kind of birth control some women can take a long time to get back to normal. I'd suggest temping is the best way to conceive regardless of anything else you try. Best of luck.

Similar Threads

  1. Trying to Concieve with IUI #1
    By sushee in forum Long Term TTC
    Replies: 199
    Last Post: April 22nd, 2008, 11:31 PM
  2. Hello - anyone else with an autoimmune disease trying to concieve on Clomid?
    By mum2lauren in forum Conception General Discussion
    Replies: 8
    Last Post: January 17th, 2008, 04:32 PM

Tags for this Thread

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •